Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Oct 30, 2015, 7:21 PM CDT for Runnels County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Oct 30, 2015, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 69 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS84 KSJT 310021 SPSSJT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 721 PM CDT FRI OCT 30 2015 TXZ065-066-310045- COKE TX-RUNNELS TX- 721 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUNNELS AND EAST CENTRAL COKE COUNTIES UNTIL 745 PM CDT... AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRONTE...OR 13 MILES EAST OF ROBERT LEE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MAVERICK AROUND 730 PM CDT. NORTON AROUND 740 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILMETH. LAT...LON 3183 10025 3195 10030 3205 9989 3185 9985 TIME...MOT...LOC 0020Z 268DEG 21KT 3187 10026 $$ 04
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 30, 6:51 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 30, 6:51 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 651 PM CDT FRI OCT 30 2015 .AVIATION... /00Z TAFS/ Look for thunderstorms, or the potential for thunderstorm development, to continue across much of West Central Texas until around midnight tonight. Thunderstorms continue this evening, mainly across the Heartland north of the Brady terminal and across the Big Country southwest of the Abilene terminal. Thunderstorms southwest of the Abilene terminal may be at that terminal within the next hour or two. Thus, included a tempo group in that terminal for thunderstorms between 01Z and 02Z. Otherwise, there is currently no radar-indicated threat to any of the other terminals. Beyond midnight, the thunderstorm threat will significantly diminish, and showers will be the primary rain producer. A cold front will bring winds from the northwest for tomorrow. && .PREV DISCUSSION... /ISSUED 336 PM CDT FRI OCT 30 2015/ Short Term... (Tonight and Saturday) ..Heavy rain and strong/severe thunderstorms possible through tonight... Currently, a line of showers and embedded thunderstorms continues to work its way across the CWA this afternoon. Additional isolated development is occurring west of our area over the Stockton Plateau. The main upper level low remains west of our area, centered over southwestern New Mexico. A strong vorticity maximum is rotating around the southern end of the low this afternoon, and will impact our area tonight. All models take the upper level low a little farther south tonight as it moves east. A slow-moving warm front stretches across the area from just west of KSOA, arcing northeast to between KBBD and KBWD. In addition, models hint at a weak surface trough/low developing near the western end of this front, acting as a focus for new thunderstorm development after 00Z. This would put the best chances for new thunderstorms tonight across our southern and southeastern counties, generally east of a Coleman to Sonora line. However, there will still be a chance for at least scattered showers and thunderstorms farther west, mainly through midnight for the rest of the area. With precipitable water values at 1" to 1.5", there will a possibility of localized flash flooding, especially where any training occurs, which is most likely for areas from Junction to Brady to Brownwood and east. In addition to the flooding threat, severe thunderstorms will also be possible, especially near the warm front and any other mesoscale boundaries that form. The main hazards will be strong winds, a marginal large hail threat, and an isolated tornado cannot be ruled out. As drier air moves in from the west overnight, the rain should move eastward during the overnight hours, so have lesser chances after 06Z tonight for western areas. Most of the rain should be moving out of the area by Saturday morning. There may be a few very light showers with the low as it comes across, but these are expected to be very isolated and very light with minimal impact, so will not mention in the forecast. A cold front will move through tomorrow, so we will be slightly cooler across most areas tomorrow with northwest winds. 20 LONG TERM... (Saturday-Tuesday) A dry, mild weather pattern is on tap Saturday through Tuesday as the upper low departs to the east and a weak shortwave ridge of high pressure builds across West Central Texas. Look for partly cloudy skies and temperatures in the mid to upper 70s through the period. The warmest day should be on Monday, when the weak upper level ridge is overhead and the surface winds go light. We may see a few places warm into the lower 80s. (Wed-Fri) Another deep upper trough is progged by models to dig across Southern California by Wednesday and then lift northeast into the Central Plains by Thursday night. Meanwhile, a large surface high pressure system over the Mid Atlantic States will enable plenty of gulf moisture to pump into West Central Texas Wednesday through Friday. Showers and thunderstorms could form across the area Wed- Thursday as a warm, moist airmass coupled with upslope flow develops across West Central Texas. Precipitation may also form along the pre-frontal trough/frontal boundary on Friday as the upper level shortwave trough moves into Minnesota. Have inserted chance Pops for next Wed-Fri. 26 && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 66 47 75 / 50 10 5 0 San Angelo 53 72 47 79 / 30 10 0 0 Junction 56 76 48 78 / 80 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 30, 3:37 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 337 PM CDT FRI OCT 30 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 337 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE AREA THIS EVENING...CONTINUING THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE MOST FAVORED AREA ALONG AND EAST OF A BROWNWOOD TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS EAST OF A BROWNWOOD...TO MENARD...TO SONORA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 30, 6:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 624 PM CDT FRI OCT 30 2015 TXZ054-310015- NOLAN TX- 624 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOLAN COUNTY UNTIL 715 PM CDT... AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BLACKWELL...WITH ANOTHER STRONG THUNDERSTORM LOCATED NEAR SILVER. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HYLTON AROUND 645 PM CDT. LAT...LON 3226 10052 3225 10016 3209 10016 3209 10066 TIME...MOT...LOC 2322Z 229DEG 18KT 3209 10032
Special weather statement, Oct 30, 6:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT FRI OCT 30 2015 TXZ139-140-310015- COLEMAN TX-BROWN TX- 640 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BROWN AND SOUTHEASTERN COLEMAN COUNTIES UNTIL 715 PM CDT... AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TRICKHAM...OR 12 MILES SOUTHEAST OF SANTA ANNA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD AROUND 710 PM CDT. LAT...LON 3157 9922 3161 9924 3174 9905 3164 9898 TIME...MOT...LOC 2340Z 235DEG 23KT 3160 9920 MD
Special weather statement, Oct 30, 6:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT FRI OCT 30 2015
TXZ127-310030-
TAYLOR TX-
655 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAYLOR COUNTY UNTIL 730
PM CDT...
AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAPPY VALLEY...OR 13 MILES NORTHEAST OF BLACKWELL...MOVING NORTHEAST
AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VIEW AROUND 720 PM CDT.
BUFFALO GAP AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAMP TONKAWA AND LAKE
ABILENE.
LAT...LON 3229 10014 3241 9991 3228 9973 3211 10004
3211 10015
TIME...MOT...LOC 2354Z 230DEG 33KT 3217 10010Special weather statement, Oct 30, 7:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT FRI OCT 30 2015
TXZ140-310030-
BROWN TX-
707 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BROWN COUNTY UNTIL
730 PM CDT...
AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EARLY...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BLANKET AROUND 730 PM CDT.
PEOPLE NEAR EARLY LONGHORN STADIUM...AND BLANKET SWITZER FIELD SHOULD
SEEK SAFE SHELTER IMMEDIATELY!
LAT...LON 3165 9900 3171 9903 3186 9879 3188 9879
3182 9874 3170 9867
TIME...MOT...LOC 0007Z 251DEG 24KT 3171 9893
04Special weather statement, Oct 30, 7:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT FRI OCT 30 2015
TXZ076-310045-
CROCKETT TX-
711 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 745 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 16 MILES SOUTHWEST OF OZONA TO 8 MILES
NORTHWEST OF PANDALE...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
OZONA AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
RANCH ROAD 2083 AND HIGHWAY 405 AND THE INTERSECTION OF HIGHWAY 163
AND RANCH ROAD 1973.
LAT...LON 3030 10174 3033 10174 3034 10172 3034 10166
3036 10166 3038 10169 3070 10137 3073 10110
3048 10110 3030 10144
TIME...MOT...LOC 0011Z 236DEG 28KT 3052 10137 3028 10164Special weather statement, Oct 30, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 721 PM CDT FRI OCT 30 2015 TXZ065-066-310045- COKE TX-RUNNELS TX- 721 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUNNELS AND EAST CENTRAL COKE COUNTIES UNTIL 745 PM CDT... AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRONTE...OR 13 MILES EAST OF ROBERT LEE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MAVERICK AROUND 730 PM CDT. NORTON AROUND 740 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILMETH. LAT...LON 3183 10025 3195 10030 3205 9989 3185 9985 TIME...MOT...LOC 0020Z 268DEG 21KT 3187 10026 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:00 PM CDT | Areal Flood Advisory | SJT | Brown | 60 min |
| Oct 30, 7:07 PM CDT | Special Weather Statement | SJT | Brown | 23 min |
| Oct 30, 7:11 PM CDT | Special Weather Statement | SJT | Crockett | 34 min |
| Oct 30, 7:31 PM CDT | Tornado Warning | SJT | Runnels | 29 min |
| Oct 30, 7:39 PM CDT | Special Weather Statement | SJT | Callahan | 36 min |
| Oct 30, 7:43 PM CDT | Special Weather Statement | SJT | McCulloch | 47 min |
| Oct 30, 7:47 PM CDT | Special Weather Statement | SJT | Crockett | 28 min |
| Oct 30, 8:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| Oct 30, 8:10 PM CDT | Special Weather Statement | SJT | Concho | 50 min |
| Oct 30, 8:21 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Oct 30, 8:24 PM CDT | Special Weather Statement | SJT | Jones | 36 min |
| Oct 30, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 40 min |
| Oct 30, 8:42 PM CDT | Special Weather Statement | SJT | Coleman | 48 min |
| Oct 30, 8:50 PM CDT | Special Weather Statement | SJT | Schleicher | 25 min |
| Oct 30, 9:09 PM CDT | Special Weather Statement | SJT | Crockett | 36 min |
| Oct 30, 9:13 PM CDT | Special Weather Statement | SJT | McCulloch | 47 min |
| Oct 30, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 12 min |
| Oct 30, 10:01 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 119 min |
| Oct 30, 10:17 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Oct 30, 10:43 PM CDT | Special Weather Statement | SJT | Brown | 32 min |
| Oct 31, 12:10 AM CDT | Special Weather Statement | SJT | Kimble | 35 min |
| Oct 31, 12:37 AM CDT | Special Weather Statement | SJT | Mason | 38 min |
| Oct 31, 1:13 AM CDT | Special Weather Statement | SJT | San Saba | 47 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.